MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 436013D
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.It was reported that during a spinal procedure involving the technical team encountered several issues.Initially, after breaking off the verify tab and loading the device onto the inserter, the device could not be collapsed.Multiple attempts were made to reconnect the inserter, and eventually, the lock screwdriver was used to loosen the locking mechanism, allowing the device to collapse and expand.During the expansion, a crunching sound was heard, and upon attempting final tightening, a grinding sound was noted.The device failed to maintain its expansion and was subsequently removed.There were no patient complications or symptoms have been reported as a result of this event.Additional information was received via manufacturer representative that patient had a prior emergency surgery at another facility due to losing motor and sensory functions.An emergency laminectomy was done to alleviate the pressure on the spinal cord and try to restore functions.The patient eventually now came with a kyphosis of the cervical spine and infection.A two level anterior cervical corpectomy (c4 and c5) was needed to remove the affected anatomy and placement of an expandable cage as well as a cervical plate and screws to support and correct the cervical spine in a more natural alignment.Initially, it was unknown whether it was the cage or the inserter that was the issue.When we opened a second identical set and tried the new set¿s inserter, the same issue occurred on the back table but when new set of same size cage was used with initial inserter, it functioned normally.Hence, there was no issue or malfunction associated with inserter.
 
Additional Manufacturer Narrative
H3: product analysis of part# 436013d, lot# ca23f175 visual and optical inspection of the centerpiece expander did not reveal any damages that would hinder the implant from expanding.Optical inspection revealed a few of the gears/teeth has been damaged and deformed.Functional inspection with a sample 13mm inserter confirmed the implant was able to connect and engage, expand and close without any grinding or restrictions.The implant body set screw may have been locked down causing the teeth/gears to be stripped during use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22000466
Report Number1030489-2025-01946
Device Sequence Number18402811
Product Code MQP
UDI-Device Identifier00763000856274
UDI-Public(01)00763000856274(11)241022(10)CA23F175
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436013D
Device Catalogue Number436013D
Device Lot NumberCA23F175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale